Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 70, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 29, 2000, 5:35 PM MDT for Arthur County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 29, 2000, 5:35 PM MDT (23:35 UTC)
- Expired
- May 29, 2000, 6:15 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Arthur County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:50 PM MDT | Thunderstorm Wind 75 E | Arthur, NE | Large tree down |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3354 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190 WUUS53 KLBF 292336 SVRLBF NEC005-300015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 535 PM MDT MON MAY 29 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARTHUR COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 615 PM MDT * AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF ARTHUR...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES SOUTH OF ARTHUR AROUND 545 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTHWESTERN NEBRASKA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:49 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 29, 1:49 PM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 249 PM CDT MON MAY 29 2000 ...CHALLENGE WILL BE CONVECTIVE POPS TONIGHT AND TUES NIGHT AND LOCATION OF 850 MB FRONT... 850 MB FRONT LOCATED ROUGHLY ANW-AIA AND PROGGED TO MOVE SOMEWHAT NWD TO NEAR SD BORDER BY NIGHTFALL. MERRIMAN PROFILER SUPPORTS THIS WITH WINDS NOW LIGHT S-SE. SFC TRIPLE POINT IS TRYING SET UP ACROSS NW NEB. MEANWHILE HIGH BASED TSRA IS ONGOING ACROSS SE WY BEHIND THE DRYLINE SUPPORTED BY WEAK MIDLATTITUDE VORT OVER SWRN WY. PLENTY OF WAA ACROSS HIGH PLAINS AND MOISTURE ACROSS CNTL NEB IS BEGINNING TO FEED IN ACROSS NRN NEB PANHANDLE. QUESTION REMAINS AS TO HOW STRONG 700 MB CAP WILL BE THROUGHOUT FCST CYCLE. THUS FAR CAP HAS BEEN QUITE STG LIMITING CONVECTION TO AREAS WELL NORTH OF 850 MB FRONT WHERE MOISTURE AVAILABILITY HAS BEEN LIMITED. THIS AFTN IT APPEARS DRYLINE INTERACTION MAY BE DEVELOPING ACROSS WRN NEB SETTING THE STAGE FOR A BIT MORE WIDESPREAD CONVECTION WITH STORMS DEVELOPING NEAR OR JUST NORTH OF 850 MB FRONT. MODELS ALL DIFFER AT LOWER LEVELS SHOWING TRADITIONAL BIASES WITH THE POSITION OF 850 MB LOW. ALL INDICATE GOOD DIVERGENCE ALOFT TONIGHT MOVING QUICKLY E OVER SRN SD. BEST 850 CONVERGENCE NATURALLY ACROSS NRN NEB SO NRN ZONES ARE FAVORED AT THIS POINT FOR BEST POPS. SWRN NEB COULD SEE ANOTHER ROUND OF HIGH BASED TSRA THIS EVENING...PERHAPS WORKING EWD AND WEAKENING OVER SCNTL NEB. BY TUES AM...850 MB FRONT MIGHT BE NR ONL-BBW-LBF-SNY. WILL KEEP THE SRN ZONES IN THE TOASTER TUES. LBF IN TRANSITION. AREAS NORTH COMPARATIVELY QUITE COOL. ANOTHER MCS IS PROGGED TO FIRE OFF LATE TUES. ONCE AGAIN ALONG OR JUST N OF 850 MB FRONT. OVERALL CONFIDENCE IS LOW AT THIS POINT. LAST NIGHTS SWODY1 BUST WAS A BIT OF A WAKEUP CALL. WILL GO SCT POPS TUES NIGHT FOR NOW. ON WEDS...FRONT PRESUMABLY WILL BE LOCATED OVER SWRN NEB AS MCSS... WEAK OR OTHERWISE CONTINUE HELP FRONT SWD. ALL AREAS OF CWA SHOULD BE BEHIND 850 MB FRONT. YET ANOTHER MCS IS PROGGED TO FIRE OFF WEDS NIGHT...ALTHOUGH AVNS MCS PARAMETERS ARE ONLY WEAKLY INDICATED. EXTENDED...MRF NOW INDICATES FRONT WILL LINGER ACROSS NRN KS/SRN NEB PERHAPS THROUGH SATURDAY...SCT POPS ARE THEREFORE INDICATED THROUGHOUT EXTNDD FCST. .LBF...NONE. CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:45 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 60 min |
| May 29, 5:05 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.